Search This Blog

Tuesday, January 10, 2017

Dumb meds... AGAIN. :(

First -- do not panic.  (I'm a little panicky, but it's because this is stressful for me.) This too shall pass, I'll be better.


I'm hypomanic.

I stopped my new med this weekend. I was having problems sleeping -- as in sleeping longer, and/or being awakened earlier and earlier. I need sleep, dammit!

Saturday I noticed that I was talking faster, interrupting people (often), which meant I'd have to stop myself and let others finish what they were saying -- or trying to say.

I was doing that again today, at chiro. 8(



Allen noticed that I have been talking faster yet, so it can be hard to understand me. He said this is the closest he's ever seen me to manic. I was hypomanic in April 20152014, so he's not wrong at all. From new meds [again!!!] mind you.

I realize that mania and hypomania is masked online. I seem merely enthusiastic, and/or excited about whatever.

Nope. This is hypomania, a step from full-blown mania.

In case you're wondering, I have four of the symptoms* -- you need three to qualify as hypomanic.
  1. increased talkativeness -- yes
  2. racing thoughts or ideas -- both 
  3. marked distractibility -- yes 
  4. agitation or increased activity -- both
(* I disagree about the decreased need for sleep; that's the brain chemicals malfunctioning, not that I truly need less sleep. I had a cold and less sleep has not been helping me!)


Today, coming home from chiro, I felt that people were moving too slowly on the road. It was like being the Flash -- everyone's too slow! because I move/think so very fast! -- and I do not normally think that way.

This is NOT NORMAL.

I hate this. I never wanted to be manic again. Having a very short window in which antidepressants affect me usefully... means that then I must stop taking them.

(Got a history of those meds doing precisely this -- screwing me up, trying to force me into mania.)


How tedious.  Also sad.  This new med was so promising. OTOH, maybe I can persuade the doc to stop changing meds, unlike previous doctors. My own plan would be an on/off system of "Off new meds now, and then reinstate for a week when depression tries to devour me again."

Because I took this for a total of 14 days starting on 23-December-2016.

Its half life is about 1-3 weeks... going by past experiences, it will be mostly exit my system in up to possibly several months. No, really.

Nortriptyline has a half life of 16-90 HOURS. And that took over a month to leave my body. Made me hypomanic too, it just took weeks [possibly a whole month??] longer than this.


I am pissed about this. Can't anyone make drugs for the (medically) idiosyncratic, I ask you???

Answer: No. Drugs are not custom made like clothes may be... that I know of. Unless one's quite amazingly rich.


Postscript: I didn't call my parents today because I don't want to stress them out. They've seen me manic and hypomanic. I prefer to wait a couple days, see if I'm (a) able to stay calmer; (b) able to speak to people without stampeding 'em; (c) less scarily wired.

I leave you with Thomas Dolby's Cruel. Because 'tis, is it not? Parts are highly appropriate.

No comments: